MAUDE Adverse Event Report: ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW

ZIMMER GMBH ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted with a znn cpm lag screw.When the nail was tried to be removed, the fins of the screw broke making it impossible for the nail to be removed.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history record (dhr) was reviewed and no discrepancies were found.Surgical report was received and will be reviewed as part of ongoing investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.
 
Event or Problem Description
Please refer to report 0009613350-2019-00372.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: device fracture resp.Medical other.Event description: it was reported that a patient received an implant on (b)(6) 2017 and underwent revision surgery on (b)(6) 2019 due to infection which failed due to material fracture.Review of received data: bone fracture caused by metastasis from breast cancer.Surgical notes from initial surgery dated (b)(6) 2017: implantation of a nail 10mmx21,5cm znn without difficulties.Placement of a neck-screw.Placement of two screws for distal locking.Surgical notes from revision surgery dated (b)(6) 2019: revision surgery due to infection (osteosynthesis at level of left femur).During removal of screw material fractured.It was impossible to remove the nail and the screw.Device analysis: no product was returned to zimmer biomet for in-depth analysis as it remains implanted.Review of product documentation: all involved devices are intended for treatment.Compatibility: compatibility check could not be performed as only one product has been reported.Surgical technique: the removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion: it was reported that during surgery to remove the znn system the notches of a screw broke off on (b)(6) 2019.The broken pieces were not returned.The correct removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique 97-2493-002-00.It was reported that the devices remain in the patient.There are possible causes for the breakage of the screw during the removal of the znn nailing system: if the contact surface of the instrument and implant is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.Excessive bone ingrowth onto the lag screw due to long in vivo time of the implant system, which makes high forces needed to remove the screw in a removal case.The in vivo time was approx.2 years.Pathogenic bone diseases (e.G.Bone tumor) which affect mechanical properties of the bone (harder/ denser bone substance).The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN CMN LAG SCREW 10.5 MM, 90 MM, INCLUDING SET SCREW
Common Device Name
ZNN CMN LAG SCREW
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8685947
Report Number0009613350-2019-00372
Device Sequence Number2935081
Product Code HSB
UDI-Device Identifier00889024298439
UDI-Public00889024298439
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number47-2485-090-10
Device Lot Number2858447
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/14/2019
11/18/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date09/10/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient Weight51